Alert archive / Montana / High Wind Warnings in 2019

High Wind Warning 2, NWS Glasgow, MT

January 26, 201912 counties in Montana

NWS Glasgow, MT issued this high wind warning at Jan 26, 2019, 2:17 PM MST for 12 counties in Montana. It took effect at Jan 27, 2019, 12:00 PM MST. It was in force for 15 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 26, 2019, 2:17 PM MST (21:17 UTC)
In effect from
Jan 27, 2019, 12:00 PM MST
Expired
Jan 28, 2019, 3:06 AM MST
In force
15 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 27, 5:17 PM MSTNON-TSTM WND GST 5810 Wsw Westby, MTMESONET STATION MTCOM, COMERTOWN 6S.
Jan 27, 6:16 PM MSTNON-TSTM WND GST 689 Sw Bredette, MTMESONET STATION MTMCD, BREDETTE 8WSW.
Jan 27, 7:52 PM MSTNON-TSTM WND GST 65Opheim, MT
Jan 27, 8:44 PM MSTNON-TSTM WND GST 5714 Nnw Hell Creek Rec A, MTMESONET STATION KIGM8, KING COULEE.
Jan 27, 9:08 PM MSTNON-TSTM WND GST 564 Ne Hodges, MTMESONET STATION MTBVR, HODGES 3NE/BEAVER HILL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2019-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2019-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

496 
WWUS75 KGGW 262117
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
217 PM MST Sat Jan 26 2019

...A Strong Alberta Clipper Moves Through The Area Late Sunday...

.Strong winds will increase Sunday from west to east. Winds are
expected to gust near 70 in some places late Sunday, then diminish
Sunday Night from west to east.

MTZ016>027-059>062-271200-
/O.UPG.KGGW.HW.A.0001.190127T1900Z-190128T1200Z/
/O.NEW.KGGW.HW.W.0002.190127T1900Z-190128T1200Z/
Central and Southeast Phillips-Central and Southern Valley-
Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-
Richland-Dawson-Prairie-Wibaux-Northern Phillips-
Southwest Phillips-Northern Valley-Eastern Roosevelt-
Including the cities of Malta, Saco, Glasgow, Fort Peck, 
Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, 
Poplar, Winnett, Jordan, Circle, Sidney, Fairview, Glendive, 
Richey, Terry, Wibaux, Whitewater, Zortman, Opheim, 
and Culbertson
217 PM MST Sat Jan 26 2019

...HIGH WIND WARNING IN EFFECT FROM NOON SUNDAY TO 5 AM MST
MONDAY...

The National Weather Service in Glasgow has issued a High Wind
Warning, which is in effect from noon Sunday to 5 AM MST Monday.
The High Wind Watch is no longer in effect.

* WINDS...Northwest 35 to 45 mph with gusts 60 to 70 mph.

* TIMING...Sunday afternoon through late Sunday Night.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Scattered power outages can be expected. Secure loose
  items such as trash cans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
4 follow-up statements
125 
WWUS75 KGGW 270412
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
912 PM MST Sat Jan 26 2019

...A Strong Alberta Clipper Moves Through The Area Late Sunday...

.Strong winds will increase Sunday from west to east. Winds are
expected to gust near 70 in some places late Sunday, then
diminish Sunday Night from west to east.

MTZ016>027-059>062-272000-
/O.CON.KGGW.HW.W.0002.190127T1900Z-190128T1200Z/
Central and Southeast Phillips-Central and Southern Valley-
Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-
Richland-Dawson-Prairie-Wibaux-Northern Phillips-
Southwest Phillips-Northern Valley-Eastern Roosevelt-
Including the cities of Malta, Saco, Glasgow, Fort Peck, 
Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, 
Poplar, Winnett, Jordan, Circle, Sidney, Fairview, Glendive, 
Richey, Terry, Wibaux, Whitewater, Zortman, Opheim, 
and Culbertson
912 PM MST Sat Jan 26 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO 5 AM
MST MONDAY...

* WINDS...Northwest 35 to 45 mph with gusts up to 65 mph.

* TIMING...Sunday afternoon through late Sunday Night.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
527 
WWUS75 KGGW 271001
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
301 AM MST Sun Jan 27 2019


MTZ016>027-059>062-280100-
/O.CON.KGGW.HW.W.0002.190127T1900Z-190128T1200Z/
Central and Southeast Phillips-Central and Southern Valley-
Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-
Richland-Dawson-Prairie-Wibaux-Northern Phillips-
Southwest Phillips-Northern Valley-Eastern Roosevelt-
Including the cities of Malta, Saco, Glasgow, Fort Peck, 
Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, 
Poplar, Winnett, Jordan, Circle, Sidney, Fairview, Glendive, 
Richey, Terry, Wibaux, Whitewater, Zortman, Opheim, 
and Culbertson
301 AM MST Sun Jan 27 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 AM
MST MONDAY...

* WINDS...Northwest 35 to 45 mph with gusts up to 65 mph.

* TIMING...Noon today through 5 AM Monday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
520 
WWUS75 KGGW 272120
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
220 PM MST Sun Jan 27 2019


MTZ016>027-059>062-281130-
/O.CON.KGGW.HW.W.0002.000000T0000Z-190128T1200Z/
Central and Southeast Phillips-Central and Southern Valley-
Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-
Richland-Dawson-Prairie-Wibaux-Northern Phillips-
Southwest Phillips-Northern Valley-Eastern Roosevelt-
Including the cities of Malta, Saco, Glasgow, Fort Peck, 
Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, 
Poplar, Winnett, Jordan, Circle, Sidney, Fairview, Glendive, 
Richey, Terry, Wibaux, Whitewater, Zortman, Opheim, 
and Culbertson
220 PM MST Sun Jan 27 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

* WINDS...Northwest 30 to 40 mph with gusts up to 65 mph.

* TIMING...Through 5 AM Monday, with strongest winds between now 
  and 9 PM this evening.

* IMPACTS...Scattered power outages can be expected. Travel will
  be difficult, especially for high profile vehicles. Secure loose
  items such as trash cans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
785 
WWUS75 KGGW 281006
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
306 AM MST Mon Jan 28 2019


MTZ016>027-059>062-281115-
/O.CAN.KGGW.HW.W.0002.000000T0000Z-190128T1200Z/
Central and Southeast Phillips-Central and Southern Valley-
Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-
Richland-Dawson-Prairie-Wibaux-Northern Phillips-
Southwest Phillips-Northern Valley-Eastern Roosevelt-
306 AM MST Mon Jan 28 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Glasgow has cancelled the High
Wind Warning.

Breezy conditions are expected to continue today across the 
area, though wind speeds have been gradually decreasing early 
this morning. This trend is expected to continue. Thus, the High 
Wind Warning is no longer in effect.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 26, 1:40 PM MST, 37 minutes earlier.

Area forecast discussion, Jan 26, 1:40 PM MST, 37 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
140 PM MST Sat Jan 26 2019

.DISCUSSION...
...Very Windy Late Sunday With Gusts to 70 mph Possible...

Eyes are on an Alberta Clipper that will drop out of northern
Albert Saturday Night, crossing Sask and into North Dakota late
Sunday. Bitter arctic air northeast of the clipper with create
very strong Cold Air Advection that will help to force mid level
winds of up 65 knots to the surface over northeast Montana late
Sunday. Surface pressure rises are also very impressive, with up
to 24 mb in 6 hours moving into ND. With this in mind, have gone
ahead and issued High Wind Warnings for the entire area. Strongest
winds are expected to be northeast of Glasgow with gusts to 70
mph.

The fast moving strong clipper moves into the Great Lakes Monday
as a 1045 mb surface high moves in from NW Canada. A closed low
with a core of arctic air drops into the northern Plains with 850
mb temps down close to -42C. But a West Coast upper ridge should
help deflect this to our east. Look for Tuesday and Wednesday
being the coldest days.

Look for things to modify afterwards with highs next Saturday
back into mostly the 30s. TFJ

&&

.AVIATION...

FLIGHT CAT: VFR west. MVFR/IFR becoming VFR late tonight east.

DISCUSSION: Low clouds and snow showers will move out of KSDY this
afternoon with rising ceilings from west to east this evening.

LLWS will be of concern tonight at all areas with very strong NW
winds at all airports Sunday. TFJ

&&

.HYDROLOGY...
Some ice jamming is occurring on the Missouri and Yellowstone
Rivers. Of concern is near Wolf Point and near Terry. May have to
issue Flood Advisories/Statements if conditions worsen. TFJ

To monitor river stage readings, go to our Advanced Hydrologic
Prediction Service (AHPS) page at www.weather.gov/glasgow then
click on "Rivers and Lakes" then "River Observations". Data for
this page are provided by the USGS.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from noon Sunday to 5 AM MST Monday for
Central and Southeast Phillips...Central and Southern Valley...
Daniels...Dawson...Eastern Roosevelt...Garfield...McCone...
Northern Phillips...Northern Valley...Petroleum...Prairie...
Richland...Sheridan...Southwest Phillips...Western Roosevelt...
Wibaux.

&&

weather.gov/glasgow

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 2:54 AM MSTHigh Wind WatchGGWDaniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more11 hr

Nearby

High Wind Warnings in Montana, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.